Mumsnetters aren't necessarily qualified to help if your child is unwell. If you have any serious medical concerns, we would urge you to consult your GP.
glucose in urine-possible causes?(158 Posts)
Dd (3) has been unwell lately and urine samples have shown glucose over the past week ranging from a trace to +++
What could cause this? She has been poorly a lot recently with ear/throat infections and has been very tired and had an itchy rash.
Only one of the samples showed wbc and she was treated for a suspected uti but this morning her sample was showing trace of glucose again.her diet is not high in sugar.
What could cause this?
This is where your medical team should be helping you get out....i've always had a ratio which has varied depending on a number of factors but when i was younger it was 1 unit of novorapid per 15g of carbs
I don't weigh food out now cos i've just got that used to it that i'm pretty good at estimating ..... but NO WAY should you have been left to do it all by guess work!
I am really hoping that on tuesday things get sorted out I am going there with the food diary BG diary and a huge list of questions as I can't carry on like this for much longer.
Dh was saying earlier how on paper dd diet looks quite healthy but really we have no idea if anything we are giving her is wrong. We don't have a clue.
Gosh, you've really been sent out with no information. No, don't change anything without advice. Like Paddy, when DS was younger he had much less insulin - on MDI some meals were 1 unit to 15g carbs but others were 1 unit to 20g carbs. you couldn't possibly figure it out without proper medical advice.
Good luck tomorrow.
Saw DSN and dietician today.Looks like we have been doing quite a bit wrong
Firstly when dd was in hosp we were told to treat a hypo with quick acting sugar eg juice or dextrose tablets/jelly babies then once it was up to give a snack like toast to keep it up so it didn't crash back down again. We have done this even at 3 am when dd down to 2 and really not with it at all we have given juice then woken her so she can hav carb snack to keep levels up till morning. Apparently that's wrong and was misinformation from ward staff we are only meant to give sugar if hypo no carb after. I feel so stupid.
Also told to stop night checks.I can't do it I'm too scared I will have to still do bg during night just in case.
Asked about carb counting as I had got the carbs+cals book and was reading on websites abt it apparently no we can't do it for dd it doesn't work in children her age and the advice in book that its 1 u of insulin per 10g carbs is not right sometimes its 1 u for 10/15/20g carbs but its not suitable for children.
They are still keeping her off the basal injection at night so she is only on novorapid at mealtimes.
I'm even more confused than ever.Maybe I'm just thick but my head is in a muddle
Hi Ariane, I've read this thread and am quite appalled at the amount of contradictory information and lack of support you have had. I am also a newcomer to diabetes, ds was diagnosed in July aged 12, so am not an expert, but had to come on and say you are not being stupid! Or if you are then so are we because the advice we were given and follow is to treat a hypo with dextrose/glucogel/ribena and follow up with biscuits 15 mins later, even at night. We carb count like mad. However having a teenager may be a different situation with carb counting.
I don't know how easy it is for you to get different care but our experience at Kingston (not that far from you I think) has been very different!
Thankyou, I am just so frustrated and dreading next hypo as which way do I deal with it? We were giving the sugar then after it was up again 10-15 min later a mini wholemeal pitta. So so confused. I just feel so frustrated we have been told a million different things and this sudden no basal inj thing will dd have to restart it at some point the hosp are very vague .
Awful,awful! Seriously I would run as fast as you can to another hospital with an up to date team who will also not make you feel stupid! I am horrified!
When we were on MDI we used to treat hypos with 10-15 g of dextrose & then give a digestive biscuit afterwards. Since being on the pump we were told to stop the biscuit & I think the advice was maybe also starting to change as well when on MDI.
But that is so bad you have been made to feel stupid. The main thing I guess is to work out what happens after a hypo & if just the fast acting sugar is enough to keep her up.
Your DD has been having hypos at night - it is common sense to keep checking at night!
As for carb counting not being suitable for children that is just wrong! Yes the carb ratio will vary for different children but thats what they are there to help you work out.
No idea what is going on with the basal but have a feeling a pump will be the way forward with that.
Get back onto CWD & ask about the best & quickest way to change hospital! You shouldnt be made to feel this way.
Arian i am absolutely DISGUSTED be the lack of support you are getting. You are not stupid, the people who are stupid are the idiots at your hospital who are giving you bad advice!
I've had type 1 for nearly 30 years...when i have a hypo i have lucozade (find it difficult to chew as it makes my mouth go numb) and then i follow it up with a piece of toast or some other startchy carb or otherwise there's a very real chance i will come crashing down again!
I'm also mega suprized at them stopping the basal insulin. Have you got a designated diabetes nurse? Sorry if you've already said this, i'm just so shocked that they're putting you through this.
As i say i'm nearly 30 years into this and i was say that even i get more support with my condition that you are getting and you're barely 5 minutes into it.
Phone the hospital in the morning and demand some answers...or failing that phone your GP and ask for a different hospital!
Join the discussion
Registering is free, easy, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.Register now »
Already registered? Log in with:
Please login first.